MAUDE Adverse Event Report: HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.0 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

HALYARD HEALTH MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.0 MM, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35111
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 16-jul-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as (b)(4).Device not returned.
 
Event or Problem Description
It was reported that air leaked during the ventilation process.The patient was intubated on (b)(6) 2018.On (b)(6) 2018, a frequent air leak occurred and the medical staff was required to adjust the cuff pressure every hour.The patient was consequently extubated and water accumulated in the cuff.The physician questioned if the water accumulated in the cuff would be a cause for the air leak.The patient was re-intubated with no patient injury.
 
Additional Manufacturer Narrative
Halyard health received one (1) used sample that was returned with the original pouch packaging.The sample was evaluated and the reported failure could not be confirmed.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 09-oct-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
Additional information received on 07-sep-2018 stated that the air leak was shown on the ventilator's monitor.Since the hospital staff was alerted of the leak on the monitor, more air was added to the cuff.An hour later, the hospital staff noted the leak again on the ventilator monitor.After detecting the leak and inflating the cuff several times, the decision was made to extubate the patient and check the endotracheal tube.
 
Additional Manufacturer Narrative
All information reasonably known as of 18-sep-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H3/h6: the product involved in the report has been returned and is being processed for evaluation.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 14-aug-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
MICROCUFF ENDOTRACHEAL TUBE FOR PEDIATRICS, 3.0 MM, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7697584
Report Number3011270181-2018-00025
Device Sequence Number1329266
Product Code BTR
UDI-Device Identifier10680651351118
UDI-Public10680651351118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Model Number35111
Device Catalogue Number991035111
Device Lot NumberUM6119XXX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer07/17/2018
09/07/2018
10/02/2018
Initial Report FDA Received Date07/18/2018
Supplement Report FDA Received Date08/16/2018
09/20/2018
10/12/2018
Patient Sequence Number1